Pennsylvania, 2007Flash Flooding and Flood in Pennsylvania, March 23, 2007
March 23, 2007 · NWS PBZ · 3 events in 2 counties and zones
A storm system produced rainfall near an inch over saturated ground across Western Pennsylvania and Southeast Ohio, producing some flash flooding and areal flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system produced rainfall near an inch over saturated ground across Western Pennsylvania and Southeast Ohio, producing some flash flooding and areal flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 23, 7:26 AM EST, 5 hours 3 minutes earlier.
Area forecast discussion, Mar 23, 7:26 AM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
826 AM EDT FRI MAR 23 2007
.SHORT TERM /TODAY THROUGH SATURDAY/...
EARLY MRNG UPDATE INCLUDED ISSUANCE OF FLOOD WATCH FOR ZONES ALONG
THE INTERSTATE 70 CORRIDOR. THIS IN RESPONSE TO LOW PRESSURE
MOVING ALNG STALLED FRONT AND GENERATING WIDESPREAD PCPN. AS THEAREA
IS ALREADY FAIRLY SATURATED AND UNDER BTR CHC OF REPEAT
PCPN...WATCH ISSUED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
NO CHANGE TO PREVIOUS LONG TERM PROG TIL AFTN ISSUANCE.
&&
.AVIATION /12Z-12Z/...
MRNG ADJUSTMENTS TO TAFS WERE MADE FOR WIDESPREAD IFR CONDITIONS
IN RA. NRN...AND SRN PORTS MAY SEE SOME BREAKS AS RA FOCUSSING
FRONT LIES NR THE INTERSTATE 70 CORRIDOR. SOME IMPROVEMENT IND
THIS AFTN WITH PASSAGE OF MRNG RA-SPPRTG IMPULSE...BUT MORE PCPN
AND FOG EXPECTED OVRNGT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLOOD WATCH THROUGH SATURDAY MORNING FOR OHZ039-040-048>050-
057>059-068-069.
PA...FLOOD WATCH THROUGH SATURDAY MORNING FOR PAZ021-029>032.
WV...FLOOD WATCH THROUGH SATURDAY MORNING FOR WVZ001>004.
&&
15Hazardous weather outlook, Mar 23, 6:39 AM EST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 AM EDT FRI MAR 23 2007
OHZ039-040-048>050-057>059-068-069-PAZ021-029>032-WVZ001>004-
241145-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-ALLEGHENY-WASHINGTON-WESTMORELAND-
GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-
739 AM EDT FRI MAR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS IN EFFECT UNTIL SATURDAY MORNING. AN INCH TO INCH
AND A HALF OF RAINFALL IS EXPECTED. THIS WILL BE SUFFICIENT
RAINFALL TO SEND SMALL CREEKS AND STREAMS OUT OF BANK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MDZ001-OHZ041-PAZ007>009-013>016-020-022-023-WVZ012-021>023-041-
241145-
GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
739 AM EDT FRI MAR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
15
In the hours before
Special weather statement, Mar 23, 10:43 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1143 AM EDT FRI MAR 23 2007
OHZ039>041-048>050-057>059-068-069-WVZ001>004-232145-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...TORONTO...
WEIRTON...WHEELING...MOUNDSVILLE
1143 AM EDT FRI MAR 23 2007
...RAINFALL BRINGING STREAMS AND CREEKS TO BANK FULL...
STEADY RAINFALL SINCE LAST NIGHT IS BEGINNING TO BRING STREAMS
AND CREEKS TO NEAR BANK FULL WITH SOME MINOR FLOODING OF ROADWAYS
ALSO POSSIBLE. OCCASIONAL RAIN WILL CONTINUE INTO SATURDAY WITH
ADDITIONAL FLOOD PROBLEMS EXPECTED.
A FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.
Flash Flood, Allegheny
- When
- March 23, 12:29 PM EST to 1:45 PM EST
- Where
- Allegheny County, White Oak
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 40.350, -79.800
Heavy rainfall caused a mud slide along the banks of Long Run Creek that eventually blocked water flow and produced flash flooding. State RT 48 and Ripple RD had more than one foot of water across them clsoing the roads.
Flood, Allegheny
- When
- March 23, 1:45 PM EST to 5:00 PM EST
- Where
- Allegheny County, White Oak
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.350, -79.800
A mudslide continued to block flow across Long Run near White Oak with some roads closed.
Flash Flood, Washington
- When
- March 23, 8:45 PM EST to 9:45 PM EST
- Where
- Washington County, Washington
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.180, -80.250
A trained spotter reported Catfish Creek was flooding State Route 18 in Washington.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New Mexico, March 23, 20072 deaths · 45 injured · $23 million · EF2 · 18 events
- Tornadoes and Flash Flooding in Texas, March 23, 2007$405,000 · EF2 · 11 events
- Tornadoes in New Mexico, March 23, 2007$30,000 · EF2 · 4 events
- Tornado and Flash Flooding in Texas, March 23 to 24, 2007$156,000 · EF1 · 23 events
- Flooding in Indiana, March 23 to 31, 2007$61,000 · 7 events
- Tornado and Flash Flooding in New Mexico, March 23 to 24, 2007EF0 · 35 events
- Hail and Damaging Winds in Kansas, March 23, 20072 in hail · 28 events
- Tornadoes and Hail in Texas, March 23 to 24, 2007EF0 · 22 events
- Flooding in Indiana, March 23 to 24, 2007$20,000 · 3 events
- Dense Fog in Wisconsin, March 23 to 24, 200716 events
- Flooding and Hail in Kansas, March 23 to 24, 20071 in hail · 12 events
- Tornadoes and Heavy Snow in Colorado, March 23 to 25, 2007EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16353, 20347, 20313.